Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Noticed red spot on aerola. Put hydrocortisone. Have itching. Should I see a dermatologist? Cancer?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2005
Answered : 1919 Questions
Question
hi im a 54 yr female nonsmoker. a week ago I noticed a small red spot on my rt aerola that resembled a mosquito bite. didn't put anything on it. note: I had lied out topless with sunscreen on for awhile. yesterday (1wk later) it was bigger and surrounded the outside edge of half of my aerola, itches...... I put hydrocortisone on it all day. today it is bigger , itchy but less,,, but shaped like a ringworm. should I be thinking cancer?(pagets decese) or see dermatologist for ?? can I use a 2yr old rx of triamcinolone acetonide .1percent?

note; I have breast implants and got them redone 5 yrs ago. the one (rt ) with the rash usually itchs across my nipple for the last few months, but not too extreme.
Posted Sun, 7 Jul 2013 in Skin Hair and Nails
 
 
Answered by Dr. Johny Chacko 7 hours later
Hello,
Welcome to healthcare magic
I saw the picture you posted. There is a well defined annular lesion over your areola which is scaly. If you can upload a higher clarity picture it will be more helpful.

I am thinking of a possibility of ring worm or Tinea. Even eczema of nipple is a common condition but then hyrocortisone should have made it better. Ring worm however will increase with hydrocortisone. Itching of ring worm however will come down with hyrocortisone.

Triamcinolone acetonide is a stronger steroid than hydrocortisone and for Ring worm again it is not ideal.

I will recommend you to apply Nizoral (Ketoconazole) cream over the rash twice a day. For the itching you may also take an antihistamine. After bath a moisturizing cream over the rash is also ideal. It should ideally show signs of improvement within 3-5 days, but continue using it even 1 week after total clearing.

Don't worry about cancer as this seems to be an acute condition and nipple is not as much affected as areola. In cancer nipple is the worst affected and usually has bloody or serous discharge.

Hope I have answered your query. If you have any further questions I will be happy to help.
Take care
Above answer was peer-reviewed by
 
Follow-up: Noticed red spot on aerola. Put hydrocortisone. Have itching. Should I see a dermatologist? Cancer? 8 hours later
thank you Dr Chacko, sorry the 1st pic is not too clear. this one is taken today, so 12 hours later.

how do I get the nizoral crème if it is a prescription?

I talked to my walmart pharmacist and told them what I need for the nizoral crème and she told me it is a prescription and without a RX from the doctor I cannot get it. any advice?
 
 
Answered by Dr. Johny Chacko 7 hours later
Hello,
Welcome back.
Thanks for the better photograph. It looks very much like Tinea or Ring worm.

I searched for OTC antifungal creams in the net and found Lamisil cream (Terbinafine 1%), Miconazole 2% cream, Clotrimazole cream (Canesten or Lotrimin).
Kindly procure one of them. First choice will be terbinafine, then miconazole and clotrimazole in that order. Apply it twice a day for 3 to 4 weeks, ideally upto a week even after the rash completely subsides.

Hope I have answered your query. If you have any further questions I will be happy to help.
Wish you good health
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor